Hail, Marshall
- When
- March 12, 1:39 PM CST
- Where
- Marshall County, Hardin
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.770, -88.300
Very cold temperatures aloft favored the development of showers and isolated thunderstorms that produced hail up to the size of dimes. A very cold 500 mb low digging southeast across Missouri was responsible for the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Very cold temperatures aloft favored the development of showers and isolated thunderstorms that produced hail up to the size of dimes. A very cold 500 mb low digging southeast across Missouri was responsible for the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 12, 10:30 AM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1030 AM CST FRI MAR 12 2010 .UPDATE... UPDATE TO BOTH THE PUBLIC AND AVIATION SECTIONS. && .DISCUSSION... MID LEVEL S/WV OVER NE AR AND WRN TN WILL CONTINUE TO LIFT NORTH THIS AFTERNOON. PLAN ON ADJUSTING POPS TO REFLECT A DECREASING TREND FROM SOUTH TO NORTH. HIGHEST POPS WILL BE IN THE WRAP AROUND ARM CURRENTLY OVER SE MO...AS IT LIFTS TO THE NORTH. SOME BREAKS IN THE CLOUDS MAY BE SEEN FROM THE MO BOOTHEEL AREA INTO WRN KY. WILL ACCOUNT FOR THIS IN CLOUD AND TEMP TRENDS. && .AVIATION... RAIN CHANCES WILL LINGER THROUGH THE MORNING...THEN GRADUALLY DECREASE THIS AFTERNOON. MAINLY VFR/MVFR CIGS AND VSBYS EXPECTED. WINDS ARE GRADUALLY FORECAST TO COME AROUND TO THE WEST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 AM CST FRI MAR 12 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 435 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST TODAY...MAINLY ACROSS THE PENNYRILE REGION OF WESTERN KENTUCKY...AND EXTENDING INTO SOUTHWEST INDIANA. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MELTING SNOWS UPSTREAM AND EXPECTED ACCUMULATED RAINS MAY LEAD TO SOME RISES ON AREA RIVERS SOMETIME NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 111 PM CST FRI MAR 12 2010 KYZ005>009-122115- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY- INCLUDING THE CITIES OF...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY 111 PM CST FRI MAR 12 2010 ...SMALL HAIL POSSIBLE EAST OF HIGHWAY 45 IN WEST KENTUCKY... A SMALL BAND OF SHOWERS FROM JUST SOUTHWEST OF SYMSONIA TO JUST WEST OF KIRKSEY MAY PRODUCE SMALL HAIL...AS THE ACTIVITY TRACKS NORTHEAST FROM NORTHEAST AND EAST CENTRAL GRAVES COUNTY...INTO MARSHALL AND CALLOWAY COUNTIES THROUGH 215 PM.
The Paducah radar (KPAH), 53 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215157.